|is my regimen a good one
Nov 25, 2003
I am on epivar,videx and reyetez is this a good combo? what are the disadvantages to these drugs,and is there gonna be a time when I can come off of them to give my body a rest? (cd4-590) vl-30,000. Thanks for your dedication.
| Response from Dr. Young
Thanks for your question.
The regimen that you're on should be a very well tolerated, once-daily one. It has not been formally studied, though, and I have to admit that I'm quite conventional when it comes to picking treatments. (I'd refer you to the DHHS treatment guidelines for additional details).
Nevertheless, the NRTI backbone of ddI/3TC has been well tested and is potent and generally well tolerated. Atazanavir (Reyataz) is the newest of the protease inhibitors, and has significant attributes that should make it a well tolerated, easy to take 2 pill a day drug. The key thing about atazanavir is to make sure that you don't take certain antacids (like omeprazole or even, perhaps something readily available, like Zantac), since these medications really lower the amount of TAZ that your body absorbs-- make sure that your doctor know about all of the medications (prescription and over-the-counter) that you're taking to ensure that the medication will work optimally.
As to when to come off medication, this is an area of considerable interest and debate-- much depends on individual specifics-- how low your CD4 count has gotten, when you started medications and other factors. Suffice to say, that my prediction is that in 5 years we won't be talking about never-ending continuous therapy, but therapy that is initated with lower CD4 counts and discontinued with higher ones. Right now, though, I view this largely as the domain of clinical studies, with limited experience to guide the safety of the strategy. Stay tuned, though, much more is to come.
In the meanwhile, work your hardest on making sure that you get regular follow up (lab work and clinic visits) and most importantly, miss as few doses of medications as possible.
Good luck and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.